Alert archive / Hawaii / Gale Warnings in 2014
Gale Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 13, 2014, 3:25 AM HST. It took effect at Dec 13, 2014, 6:00 AM HST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2014, 3:25 AM HST (13:25 UTC)
- In effect from
- Dec 13, 2014, 6:00 AM HST
- Expired
- Dec 15, 2014, 3:29 PM HST
- In force
- 57 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
458 WHHW70 PHFO 131325 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SAT DEC 13 2014 ...STRONG WINDS AND HIGH SEAS EXPECTED... .A WEAKENING FRONT WILL PASS OVER THE STATE THROUGH MONDAY. STRONG NORTHERLY WINDS ACCOMPANYING THE FRONT WILL PEAK AROUND SUNDAY...AS WILL A LARGE NORTHWEST SWELL. THUS...WINDS AND SEAS WILL BE MORE HAZARDOUS THAN USUAL INTO NEXT WEEK. PHZ120-121-123-124-140230- /O.UPG.PHFO.SC.Y.0052.141213T1600Z-141213T2200Z/ /O.UPG.PHFO.GL.A.0002.141213T2200Z-141216T0400Z/ /O.NEW.PHFO.GL.W.0002.141213T1600Z-141216T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 325 AM HST SAT DEC 13 2014 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...BEGINNING THIS MORNING...EAST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS. GALE WARNING WINDS ARE EXPECTED TO BEGIN BY THIS AFTERNOON. ROUGH SEAS OF 13 TO 21 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ119-140230- /O.UPG.PHFO.GL.A.0002.141213T2200Z-141216T0400Z/ /O.NEW.PHFO.GL.W.0002.141213T1600Z-141216T0400Z/ MAALAEA BAY- 325 AM HST SAT DEC 13 2014 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...BEGINNING THIS MORNING...NORTH WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS. GALE WARNING WINDS ARE EXPECTED TO BEGIN BY THIS AFTERNOON. ROUGH SEAS 8 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-140230- /O.CON.PHFO.SC.Y.0052.141213T1600Z-141216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 325 AM HST SAT DEC 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST MONDAY. * WINDS AND SEAS...BEGINNING THIS MORNING...NORTHEAST WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED TO BEGIN BY THIS AFTERNOON. ROUGH SEAS OF 11 TO 19 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
023 WHHW70 PHFO 141333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SUN DEC 14 2014 ...STRONG WINDS AND HIGH SEAS EXPECTED... .STRONG HIGH PRESSURE BUILDING ACROSS THE AREA WILL RESULT IN STRONG AND GUSTY TRADES THROUGH MONDAY. ALSO..A LARGE NORTHWEST SWELL HAS RESULTED IN WARNING AND ADVISORY LEVEL SURF FOR THE NORTH AND WEST FACING SHORES OF MOST ISLANDS. PHZ119>121-123-124-150245- /O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 333 AM HST SUN DEC 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-150245- /O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 333 AM HST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. WINDS AND SEAS...NORTHEAST WINDS 25 TO 33 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 11 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHHW70 PHFO 141949 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 949 AM HST SUN DEC 14 2014 ...STRONG WINDS AND HIGH SEAS EXPECTED... .STRONG HIGH PRESSURE BUILDING ACROSS THE AREA WILL RESULT IN STRONG TRADES WINDS THROUGH MONDAY. A LARGE NORTH-NORTHWEST SWELL WILL ELEVATE SEAS FURTHER. THIS SWELL IS EXPECTED TO GRADUALLY TAPER OFF MONDAY AND TUESDAY. PHZ119>121-123-124-150900- /O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 949 AM HST SUN DEC 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS OF 13 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-150900- /O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 949 AM HST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS 11 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
274 WHHW70 PHFO 150142 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST SUN DEC 14 2014 ...STRONG WINDS AND HIGH SEAS EXPECTED... .STRONG HIGH PRESSURE BUILDING ACROSS THE AREA WILL RESULT IN STRONG TRADES WINDS THROUGH MONDAY. A LARGE NORTH-NORTHWEST SWELL WILL ELEVATE SEAS FURTHER. THIS SWELL IS EXPECTED TO GRADUALLY TAPER OFF MONDAY AND TUESDAY. PHZ119>121-123-124-151445- /O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 342 PM HST SUN DEC 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-151445- /O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 342 PM HST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS 10 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
125 WHHW70 PHFO 151301 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 AM HST MON DEC 15 2014 ...GALES AND ROUGH SEAS... .A STRONG HIGH NORTH OF THE AREA IS PRODUCING STRONG TRADE WINDS WITH GALES OVER THE WINDIEST AREAS AROUND THE BIG ISLAND AND MAUI. THESE WINDS ARE CREATING VERY ROUGH SEAS. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY THIS EVENING BUT THE SMALL CRAFT ADVISORY WILL LIKELY BE EXTENDED. PHZ119>121-123-124-160230- /O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 301 AM HST MON DEC 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-160230- /O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 301 AM HST MON DEC 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS TO 30 KNOTS. ROUGH SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DONALDSON
606 WHHW70 PHFO 151920 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 920 AM HST MON DEC 15 2014 ...GALES AND ROUGH SEAS... .A STRONG HIGH NORTH OF THE AREA IS PRODUCING STRONG TRADE WINDS WITH GALES OVER THE WINDIEST AREAS AROUND THE BIG ISLAND AND MAUI. THESE WINDS ARE CREATING VERY ROUGH SEAS. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY THIS EVENING BUT THE SMALL CRAFT ADVISORY WILL LIKELY BE EXTENDED. PHZ119>121-123-124-160400- /O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 920 AM HST MON DEC 15 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-160400- /O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 920 AM HST MON DEC 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 30 KNOTS. ROUGH SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
756 WHHW70 PHFO 160129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST MON DEC 15 2014 ...SMALL CRAFT ADVISORY WINDS AND SEAS... .HIGH PRESSURE NORTH OF THE AREA IS PRODUCING BREEZY CONDITIONS IN ALL OF THE COASTAL WATERS TONIGHT...AND INTO TUESDAY FOR SELECT WINDY AREAS AROUND BIG ISLAND AND MAUI COUNTY. WINDS ARE EXPECTED TO WEAKEN OVER THE NEXT 24 HOURS. A NORTH NORTHWESTERLY SWELL AFFECTING THE STATE WILL ALSO BE ON THE DECLINE. PHZ119>121-123-124-161430- /O.CAN.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/ /O.EXB.PHFO.SC.Y.0052.000000T0000Z-141217T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 329 PM HST MON DEC 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS TO 25 TO 30 KNOTS. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-161430- /O.EXT.PHFO.SC.Y.0052.000000T0000Z-141216T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 329 PM HST MON DEC 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 12, 8:44 PM HST, 6 hours 41 minutes earlier.
Area forecast discussion, Dec 12, 8:44 PM HST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 844 PM HST FRI DEC 12 2014 .SYNOPSIS... THE REMNANTS OF AN OLD FRONT WILL CONTINUE TO PRODUCE LIGHT RAIN OVER WINDWARD AREAS OF THE BIG ISLAND OVERNIGHT BEFORE MOVING SOUTH OF THE ISLANDS EARLY SATURDAY MORNING. A SHEAR LINE WILL REACH KAUAI FROM THE NORTHWEST SATURDAY...THEN PUSH DOWN ACROSS THE OTHER ISLANDS SATURDAY NIGHT THROUGH MONDAY...AND MOVE SOUTH OF THE BIG ISLAND BY MONDAY EVENING. THE SHEAR LINE WILL PRODUCE WIDESPREAD...BUT NOT VERY HEAVY RAIN. A LARGE SURFACE HIGH BEHIND THE FRONT WILL BRING STRONG TRADE WINDS DURING THE WEEKEND. A LARGE SWELL AND THE STRONG TRADES WILL CREATE VERY ROUGH SEAS OVER THE WEEKEND AS WELL. && .DISCUSSION... DRY CONDITIONS PREVAIL ACROSS MOST OF THE STATE ON THIS FRIDAY EVENING. THE EXCEPTION IS ACROSS THE WINDWARD COAST OF THE BIG ISLAND...WHERE NUMEROUS SHOWERS AND AREAS OF LIGHT RAIN CONTINUE ALONG THE REMNANT CLOUD BAND OF A DISSIPATED FRONTAL BOUNDARY. SURFACE ANALYSIS DEPICTS A COLD FRONT ABOUT 200 MILES NORTHWEST OF KAUAI...WITH A WEAKENED PRESSURE GRADIENT OVER THE MAIN HAWAIIAN ISLANDS DUE TO THE PRESENCE OF THE FRONT TO THE NORTHWEST AND NORTH OF THE STATE. A 1029 MB HIGH CENTERED NEAR 35N175W IS BUILDING EASTWARD BEHIND THE FRONT. DRY AND STABLE CONDITIONS PREVAIL ALOFT...WITH THE STATE ALONG THE NORTHWEST PERIPHERY OF A MID LEVEL RIDGE CENTERED A COUPLE HUNDRED MILES SOUTHEAST OF THE BIG ISLAND. THE 00Z HILO SOUNDING REFLECTED THE DEEPER MOISTURE PRESENT IN THAT AREA ALONG THE OLD FRONT...WITH THE INVERSION UP AROUND 8000 FEET AND PWAT OF 1.33 INCHES. MEANWHILE THE 00Z LIHUE SOUNDING FOUND A LOWER INVERSION BASED NEAR 5000 FEET AND PWAT OF 1.11 INCHES. MIMIC-TPW SATELLITE IMAGERY DEPICTS A NARROW RIBBON OF SOMEWHAT ELEVATED MOISTURE ALONG THE APPROACHING FRONT TO OUR NORTHWEST...OTHERWISE A GENERALLY DRY AIRMASS PREVAILS OVER THE REGION WITH DEEP TROPICAL MOISTURE SUPPRESSED FAR TO THE SOUTH OF THE STATE. IN THE NEAR TERM...EXPECT WET CONDITIONS TO CONTINUE ACROSS THE WINDWARD BIG ISLAND THROUGH MUCH OF THE NIGHT...WITH GENERALLY DRY CONDITIONS ELSEWHERE. INCREASING TRADES MAY START TO GENERATE SOME SHOWERS ACROSS WINDWARD SECTIONS OF THE SMALLER ISLANDS LATE TONIGHT. THE EXISTING FORECAST APPEARS TO BE ON TRACK...AND NO UPDATES ARE PLANNED FOR THIS EVENING. THE FRONT/SHEAR LINE INITIALLY TO OUR NORTHWEST WILL CONTINUE PUSHING SOUTHEAST OVERNIGHT...REACHING KAUAI ON SATURDAY AND THEN CONTINUING TO PUSH SOUTHEAST THROUGH THE STATE SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE BUILDING TO OUR NORTH WILL CAUSE TRADE WINDS TO BEGIN INCREASING OVER THE STATE EVEN AHEAD OF THE ARRIVAL OF THE SHEAR LINE...WITH WINDS INCREASING FURTHER BEHIND IT. MODEL SOUNDINGS AND HIGH-RESOLUTION WRF MODEL PLAN VIEW OUTPUT SHOW LOW LEVEL WINDS INCREASING ABOVE 30 KNOTS ACROSS MANY AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT AND INTO SUNDAY. MID LEVEL RIDGING SHOULD MAINTAIN A RELATIVELY LOW AND STRONG INVERSION DURING MOST OF THIS TIME...ALTHOUGH THE PASSAGE OF THE LOW LEVEL CLOUD BAND ALONG THE SHEAR LINE MAY TEMPORARILY RAISE AND WEAKEN THE INVERSION. A LOWER/STRONGER INVERSION WOULD HELP TO ENHANCE THE STRONG TRADE WINDS...ESPECIALLY OVER FAVORED LEEWARD AREAS WHERE WINDS WILL ACCELERATE DOWNSLOPE. THERE REMAINS A GOOD CHANCE THAT WIND ADVISORIES WILL BE NEEDED FOR PORTIONS OF THE STATE DURING THE WEEKEND...AND HIGH WIND WARNINGS FOR SELECT AREAS CANNOT BE RULED OUT. WILL FURTHER CONSIDER THE ISSUANCE OF WIND ADVISORIES WITH THE EARLY SATURDAY MORNING FORECAST PACKAGE. OTHERWISE...THE INCREASING TRADES WILL SQUEEZE OUT AVAILABLE LOW LEVEL MOISTURE AGAINST THE TERRAIN DURING THE WEEKEND. DRY/STABLE CONDITIONS ALOFT SHOULD PREVENT HEAVY DOWNPOURS...BUT PERSISTENT LIGHTER RAINS IN THE FAVORED WINDWARD TERRAIN COULD GENERATE SOME DECENT LONGER-TERM RAINFALL TOTALS. THE STRENGTH OF THE TRADES WILL CARRY SHOWERS AND AREAS OF LIGHT RAIN/DRIZZLE OVER INTO SOME LEE AREAS AS WELL...ESPECIALLY THOSE JUST TO THE LEE OF THE HIGHER TERRAIN. A DEVELOPING UPPER LEVEL TROUGH NEAR 170W WILL GENERATE ABUNDANT HIGH CLOUDINESS OVER THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND WOULD EXPECT A CLOUDY DAY FOR MOST AREAS ON SUNDAY. THE SURFACE HIGH PASSING TO OUR NORTH WILL MAINTAIN STRONG/GUSTY TRADE WINDS THROUGH MONDAY...THEN THE TRADES WILL GRADUALLY DECREASE TUESDAY THROUGH WEDNESDAY AS THE HIGH WEAKENS AND SHIFTS FURTHER TO THE EAST. EXPECT A TYPICAL WINDWARD SHOWER REGIME TO PREVAIL. THE NEXT COLD FRONT SHOULD PASS NORTH OF THE STATE WITH LITTLE EFFECT AROUND MIDWEEK...THEN A NEW WEAKER HIGH PASSING TO OUR NORTH SHOULD MAINTAIN MODERATE TO LOCALLY BREEZY TRADES THROUGH NEXT FRIDAY. && .AVIATION... REMNANT MOISTURE FROM AN OLD FRONTAL BAND CONTINUES TO LINGER NEAR THE BIG ISLAND. THIS IS HELPING TO FUEL SHOWERS WITH MVFR AND ISOL IFR CIGS/VIS NEAR AND OVER WINDWARD BIG ISLAND...INCLUDING PHTO. SHOWERS ARE GENERALLY LOW TOPPED...WITH TOPS BETWEEN 6 AND 9KFT. THIS AREA OF MOISTURE IS EXPECTED TO SLOWLY SLIDE SOUTH THROUGHOUT THE NIGHT...HOWEVER MVFR CONDITIONS ARE LIKELY TO STICK AROUND INTO THE MORNING. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS POSTED. FOR MAUI MOLOKAI AND OAHU...PASSING PERIODS OF TEMPO MVFR ARE LIKELY OVER WINDWARD AREAS TONIGHT...AS SOME OF THE REMNANT MOISTURE LINGERS NEAR THEM. AS OF NOW...KAUAI REMAINS FAIRLY QUIET WITH ISOL MVFR IN PASSING CLOUDS AND SHOWERS. HOWEVER...AS A SHEAR LINE APPROACHES FROM THE NW...AN INCREASE IN CLOUD COVER AND NORTHEASTERLY WINDS WILL START OCCURRING...AS EARLY AS LATE TONIGHT INTO EARLY TOMORROW MORNING. AIRMET SIERRA WILL LIKELY BE NEEDED FOR MTN OBSCURATION OVER KAUAI AT THAT TIME. ADDITIONALLY...AIRMET TANGO FOR LOW LEVEL TURB WILL BE POSTED. AS THE SHEARLINE MOVES THROUGH THE ISLAND CHAIN... POTENTIAL AIRMETS WILL BE EXPANDED AS NEEDED. && .MARINE... LONG PERIOD NORTHWEST SWELL HAS BEGUN TO ARRIVE AT BUOY 51101 DURING THE LAST FEW HOURS...AND APPEARS TO BE RUNNING MORE OR LESS ON SCHEDULE COMPARED TO WAVEWATCH GUIDANCE. THIS SWELL SHOULD REACH KAUAI BEFORE SUNRISE THEN CONTINUE BUILDING ACROSS THE HAWAIIAN COASTAL WATERS THROUGH SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND WARNING LEVEL SURF APPEARS LIKELY FOR THESE AREAS SATURDAY NIGHT INTO SUNDAY WHEN THE SWELL IS FORECAST TO PEAK. THERE IS ALSO THE POTENTIAL FOR ADVISORY LEVEL SURF ALONG THE WEST FACING SHORES OF THE BIG ISLAND FOR SATURDAY AFTERNOON AND SATURDAY NIGHT. ELSEWHERE...STRONG TRADE WINDS BUILDING ACROSS THE STATE DURING THE WEEKEND WILL PRODUCE INCREASING SHORT-PERIOD SWELL AND SURF ALONG EAST FACING SHORES...AND A HIGH SURF ADVISORY MAY BE NEEDED FOR THOSE AREAS FROM SATURDAY NIGHT THROUGH MONDAY. WITH STRONG TRADES EXPECTED DURING THE WEEKEND...A GALE WATCH REMAINS IN EFFECT FOR THE TYPICALLY WINDIER AREAS AROUND MAUI COUNTY AND THE BIG ISLAND. THIS MAY BE UPGRADED TO A GALE WARNING EARLY SATURDAY...WITH A STRONG POSSIBILITY FOR PERIODS OF GALE CONDITIONS IN THESE WATERS FROM SOMETIME SATURDAY AFTERNOON ALL THE WAY THROUGH MONDAY. THE COMBINATION OF STRONG WINDS AND BUILDING SEAS WITH A LARGE NORTHWEST SWELL WILL VERY LIKELY PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE REMAINDER OF THE HAWAIIAN COASTAL WATERS FROM SATURDAY THROUGH MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI. GALE WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM 6 AM TO NOON HST SATURDAY FOR PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:47 PM HST | Small Craft Advisory | HFO | 7 days | |
| Dec 13, 3:29 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.